Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 5, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Nov 24, 2020, 8:23 PM CST for 38 counties in Tennessee. It took effect at Nov 25, 2020, 3:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2020, 8:23 PM CST (02:23 UTC)
- In effect from
- Nov 25, 2020, 3:00 AM CST
- Expired
- Nov 25, 2020, 3:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555 WWUS74 KOHX 250223 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 823 PM CST Tue Nov 24 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-251800- /O.NEW.KOHX.WI.Y.0005.201125T0900Z-201125T1800Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 823 PM CST Tue Nov 24 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 3 AM to noon CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured outdoor objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Shamburger
2 follow-up statements
540 WWUS74 KOHX 250926 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 326 AM CST Wed Nov 25 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-251800- /O.CON.KOHX.WI.Y.0005.000000T0000Z-201125T1800Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 326 AM CST Wed Nov 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...South winds 15 to 25 mph with gusts to around 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...Through Noon CST Today. * IMPACTS...Gusty winds could blow around unsecured outdoor objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JB Wright
454 WWUS74 KOHX 251717 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1117 AM CST Wed Nov 25 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-252100- /O.EXT.KOHX.WI.Y.0005.000000T0000Z-201125T2100Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1117 AM CST Wed Nov 25 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts to around 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured outdoor objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 10
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Nov 24, 5:51 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 24, 5:51 PM CST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Nashville TN 551 PM CST Tue Nov 24 2020 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Strong southerly flow today has warmed up temps a bit, but dewpoints are a little slow to increase as dry air aloft has mixed out low level moisture. Upper low currently over TX panhandle will continue northeastward tonight, along with the surface low, and surface pressure gradient will tighten over the region. Winds will pick up further overnight tonight and especially for the first half of Wednesday, with speeds of 15 to 25 mph possible and gusts up to 40 mph in places. Models still holding a decent inversion and with ample showers in the morning, some of the strong winds may stay just above the boundary layer. But should any mixing occur, those strong winds will make it to the surface. Models look to be on board that we will see strong winds just below wind advisory criteria Wednesday morning through mid afternoon. As for severe chances tomorrow, not much has changed in the models. Still looking at a low CAPE/high shear event, along with high helicity, and they are not lining up to help increase confidence of the severe threat. In fact models place the higher CAPE to our south, and the better dynamics with the surface/upper low to our north late in the afternoon, leaving us in between with a weaker environment. However, shear is still strong enough to compensate for the lack of deep instability, so a damaging wind threat will be the primary focus should any strong to severe storms develop. CAMs show the broad shield of showers and isolated thunderstorms moving east in the early afternoon, so if it does move east faster, we may get some additional diurnal help and destabilization in the west before the front arrives. With the cold front approaching in the afternoon, there will be additional lift to help out any destabilization that does occur. Anything rooted in the surface with enough helicity/0-1km shear left with the magnitude from the morning will allow for an isolated tornado threat. CAMs also showing a more isolated to scattered storm threat behind the main band of showers and ahead of the cold front, so will definitely keep an eye on severe parameters for that window in the afternoon. Chances for showers and any storms will come to an end around midnight as the front continues eastward. Thanksgiving still looking dry and warm, and models continuing their drying trend for Friday and Saturday with pops confined mainly to the southwest zones Friday afternoon. Friday night the precip chances will creep east and northeast as weak shortwave activity moves through aloft. As the strong upper low for Sunday/Monday moves eastward, we look to have shortwave ridging for Saturday, and because of that models now have dry conditions to start our weekend. By Sunday morning, the upper low looks to be in the Arklatex region, giving us plenty of moisture advection and showers moving in from the southwest. Best chances for rain look to be Sunday afternoon and Sunday night as the upper trough passes just to our south and races northeastward. All long term models are now showing that strong Midwest trough diving SSE and merging with the other low, reinforcing the strong cold air advection. ECMWF remains the most aggressive with the cold air, placing below 0C 850mb temps in the area by 06Z Monday, with the GFS a few hours behind. Should any precip linger into Monday morning, some snow may mix in with the rain. The ECMWF also shows an additional plume of backside moisture, which could bring additional chances for snow Monday night into Tuesday morning for eastern zones. This is still far out in the forecast, and models have been flip flopping quite a bit, so dont bank on the snow just yet! Models still agree that temps will be cooler next week, and current forecast has highs in the 40s and lows in the mid to upper 20s Monday and Tuesday. && .AVIATION... 00Z TAF DISCUSSION. Southerly winds will slowly increase overnight, gusting 20-25 kts or higher by 12z. LLWS will pick up after 00z but primarily after 03z as a 850mb jet strengthens. A strong front will bring SHRA and perhaps a few TS to the terminals late morning thru the afternoon. Timing and development of activity remains uncertain, so leaned toward an earlier arrival of RA/TS. Future TAFs will address this with more certainty. LLWS will conclude around 18z for much of the Mid State, though surface winds could still be gusting 20-25 kts thru 00z Thu. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........Schaper
Hazardous weather outlook, Nov 24, 5:01 AM CST, 15 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CST Tue Nov 24 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-251100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CST Tue Nov 24 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Breezy south winds 15 to 25 mph with gusts around 35 mph will be possible across locations around and west of the I-65 Corridor after midnight tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Breezy south winds of 15 to 25 mph with gusts around 35 mph will be possible across entire mid state as Wednesday progresses and even into the early evening hours Wednesday night across the Cumberland PLateau Region. There is a marginal risk of strong to severe storms on Wednesday afternoon into the early evening hours Wednesday night for almost all of Middle Tennessee. Main concern will be strong to damaging wind gusts. The formation of isolated tornadoes can not be ruled out either. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
Nearby
Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.